MAUDE Adverse Event Report: ALPHATEC SPINE, INC INVICTUS SPINAL FIXATION SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

ALPHATEC SPINE, INC INVICTUS SPINAL FIXATION SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 15025-075-050
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not returned for evaluation.A photograph was provided confirming the event.It was reported the break may have been caused by the screw being against the psis (posterior superior iliac spine) and the patient had unreasonably hard bone.The screw was placed at s1.A snap was heard when driving the screw into bone.The screw was retrieved using a t-adjuster.Upon the receipt of additional information and/or the device in question, a follow-up report will be submitted."labeling review: possible adverse effects: the following complications and adverse reactions have been shown to occur with the use of similar spinal instrumentation.These effects and any other known by the surgeon must be discussed with the patient preoperatively.Initial or delayed loosening, disassembly, bending, dislocation, and/or breakage of device components.".
 
Event or Problem Description
A mis reduction screw tulip broke prematurely at the distal weld and break point during surgery.The screw was being placed at s1.It was removed from the patient.No patient injury reported.

Brand Name
INVICTUS SPINAL FIXATION SYSTEM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
ALPHATEC SPINE, INC
1950 camino vida roble
carlsbad CA 92008
MDR Report Key12372150
Report Number2027467-2021-00061
Device Sequence Number19745767
Product Code NKB
UDI-Device Identifier00190376117034
UDI-Public(01)00190376117034
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K203056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number15025-075-050
Device Catalogue Number15025-075-050
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2021
Initial Report FDA Received Date08/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1